It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-06-2004, 11:53 PM   #1
Junior Member
 
Join Date: Mar 2004
Posts: 12
EmpressEva HB User
Could L-Lysine Cause Acne?

I'm 31-years old, and I'm suffering from moderate acne. I break-out regularly, and right now, I have several pimples on my face (four on my left cheek, and three on my right). Plus, I have MANY pink marks from healing pimples.

I've been taking a L-Lysine 500mg supplement for over a year to prevent cold sores. Could L-Lysine be causing (or aggravating) my acne?

 
Old 04-07-2004, 06:20 PM   #2
Junior Member
 
Join Date: Mar 2004
Posts: 12
EmpressEva HB User
Re: Could L-Lysine Cause Acne?

Anybody, please?

 
Sponsors Lightbulb
   
Old 04-07-2004, 06:34 PM   #3
Inactive
 
Join Date: Dec 2003
Posts: 1,042
prometheus HB User
Re: Could L-Lysine Cause Acne?

Yes it can. Stop taking it and find out.

 
Old 04-07-2004, 11:51 PM   #4
Junior Member
 
Join Date: Mar 2004
Posts: 12
EmpressEva HB User
Re: Could L-Lysine Cause Acne?

Quote:
Originally Posted by prometheus
Yes it can. Stop taking it and find out.
I'm afraid you would say that. The l-lysine did a good job of keeping my cold sores away, and now, it may be causing my acne. If I stop the l-lysine, my cold sores may come back! I guess I must pick my poison - cold sores or acne!!

 
Old 04-08-2004, 03:58 AM   #5
Inactive
 
Join Date: Dec 2003
Posts: 1,042
prometheus HB User
Re: Could L-Lysine Cause Acne?

I would just stop taking it for a couple months to see if the acne goes away. If it does go away you can take something different for the cold sores, like colloidal silver or shark cartilage (or shark liver oil or one of those). there is something I know that is very good for cold sores, but I can't remember what it is right now. I'll probably remember it later. If I do, I'll let you know.

Last edited by prometheus; 04-08-2004 at 03:58 AM.

 
Old 04-08-2004, 02:30 PM   #6
Junior Member
(male)
 
Join Date: Jun 2002
Location: Chicago
Posts: 47
pdb123 HB User
Re: Could L-Lysine Cause Acne?

I've wondered the same thing about Lysine and amino acids in general. I've taken several different amino acid supplements and, although it could just be a coincidence, it seemed like my skin was worse while taking them. Anybody know why these supplements would have this kind of effect on skin?

 
Old 04-08-2004, 10:31 PM   #7
Junior Member
 
Join Date: Mar 2004
Posts: 12
EmpressEva HB User
Re: Could L-Lysine Cause Acne?

Quote:
Originally Posted by prometheus
I would just stop taking it for a couple months to see if the acne goes away. If it does go away you can take something different for the cold sores, like colloidal silver or shark cartilage (or shark liver oil or one of those). there is something I know that is very good for cold sores, but I can't remember what it is right now. I'll probably remember it later. If I do, I'll let you know.
Thank you for your input, Prometheus. If you remember the cold sore remedy, please kindly let me know.

 
Old 04-09-2004, 06:21 AM   #8
Inactive
 
Join Date: Dec 2003
Posts: 1,042
prometheus HB User
Re: Could L-Lysine Cause Acne?

I will definitely let you know! I know there is one and that it is very good so I will look for it. It might have been the shark liver oil but I'm not sure.


Quote:
I've wondered the same thing about Lysine and amino acids in general. I've taken several different amino acid supplements and, although it could just be a coincidence, it seemed like my skin was worse while taking them. Anybody know why these supplements would have this kind of effect on skin?
It could be the source of the amino acids such as cow milk protein "caseine".

 
Old 04-09-2004, 02:41 PM   #9
Newbie
 
Join Date: Apr 2004
Posts: 8
ziti HB User
Re: Could L-Lysine Cause Acne?

You know what, I always heard it was really good for skin, I've considered taking it before, and good for wrinkles. But that could be wrong.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Could Use Some Advice buschmandy Pain Management 6 10-14-2010 09:06 AM
What could a white spot on hip from MRI mean? talia63 Bone Disorders 0 04-19-2010 03:26 PM
Could this be epilepsy or just a panic attack or seizure? Cindy1230 Open to All Other Health Topics 4 01-20-2010 01:25 PM
ahh what could this be? please help RpmRpm Digestive Disorders 0 11-17-2007 09:28 PM
What could this be? How can I deal with it? ally_n Mental Health 4 03-10-2007 06:07 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), MSNik (5), mmisty (5), jonnstar (3), poozers (3), Debaloo (2), MG098 (2), LitS917 (2), lisamariemoon (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1007), Apollo123 (906), Titchou (851), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:33 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!